Alert archive / Georgia / Flash Flood Warnings in 2024
Flash Flood Warning 45, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jun 30, 2024, 8:55 PM EDT for 5 counties in Georgia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2024, 8:55 PM EDT (00:55 UTC)
- Expired
- Jul 1, 2024, 12:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Berrien County, GA, Brooks County, GA, Cook County, GA, Lanier County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 33 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 10:18 PM EDT | FLASH FLOOD | 3 Sse Massee, GA | There were a couple reports of flooding from Cook county. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 83 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2480 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
615
WGUS52 KTAE 010055
FFWTAE
GAC019-027-075-173-185-010400-
/O.NEW.KTAE.FF.W.0045.240701T0055Z-240701T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
855 PM EDT Sun Jun 30 2024
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Southeastern Berrien County in south central Georgia...
Central Brooks County in south central Georgia...
Southeastern Cook County in south central Georgia...
Northwestern Lanier County in south central Georgia...
Northwestern Lowndes County in south central Georgia...
* Until midnight EDT tonight.
* At 855 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Valdosta, Adel, Nashville, Hahira, Ray City, Moody Air Force Base,
I-75 At Exit 16, Remerton, Dasher, Morven, Cecil, New Lois,
Barretts, I-75 At Exit 29, Allenville, I-75 At Exit 22,
Teeterville, Cottle, Massee and Berrien Co A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3094 8352 3130 8332 3130 8305 3129 8305
3128 8305 3128 8303 3126 8304 3124 8305
3123 8305 3122 8305 3073 8322 3082 8357
FLASH FLOOD...RADAR INDICATED
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 7:02 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 30, 7:02 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
702 PM EDT Sun Jun 30 2024
...New AVIATION...
.NEAR TERM...
(Through Monday)
Issued at 252 PM EDT Sun Jun 30 2024
Ample moisture remains in place across the region as indicated by
precipitable water values (PWATs) of 2.2" to 2.5", or above the 90th
percentile for late June/early July. Throw in a weak
shortwave/inverted trough moving across Florida and an approaching
cold front and there is the potential for quite a bit of rain in
short amount of time this afternoon and again on Monday. Ensemble
guidance is indicating a 30% chance or higher of experiencing 3"+
much of the Florida Big Bend and parts of southern Georgia. There
are also non-zero chances of experiencing 5"+ and 8"+, primarily
across the southeastern Florida Big Bend, on the HREF. This means
there is the potential for localized areas of flash flooding over
the next 36 hours or so. As a result, a Flood Watch was issued
starting this afternoon and lingering until at least Monday night
for areas east of the Apalachicola River in Florida and portions of
southwestern Georgia. It is worth noting that there is expected to
be a lull in activity tonight as we lose the heating of the day
before showers and thunderstorms blossom with the daytime heating
Monday.
Another thing worth mentioning is that fog is also possible tonight
into early tomorrow morning for areas that experience the heaviest
rain later this afternoon into the evening. However, confidence was
not high enough in any one location to include in the official
forecast at this time.
As far as temperatures go, we'll be near to slightly above normal
outside of any showers and thunderstorms with highs reaching into
the lower to middle 90s. Overnight lows will drop into the middle
70s. With rain coverage anticipated to be pretty high, have opted
against issuing a Heat Advisory at this time. However, if we end up
being drier than expected, heat indices could approach the 108
degree threshold. Something to monitor tomorrow.
&&
.SHORT TERM...
(Monday night through Tuesday night)
Issued at 252 PM EDT Sun Jun 30 2024
A stalled front is expected to remain draped over the area from west
to east through the short term period. This feature may provide a
focus for widespread showers and thunderstorms throughout the day on
Tuesday, with gusty winds and locally heavy rainfall the primary
threats. Depending on how much rainfall we receive today and Monday,
any saturated areas would be more susceptible to flooding from
additional rainfall on Tuesday. Due to a combination of increased
rain chances, the front, and cloud cover, highs are only forecast in
the upper 80s to low 90s. Lows generally remain in the mid 70s.
&&
.LONG TERM...
(Wednesday through Saturday)
Issued at 252 PM EDT Sun Jun 30 2024
A transition to a hotter and drier pattern is expected for the long
term as ridging builds back in overhead. Rain chances will gradually
diminish Wednesday into Thursday, with only isolated to scattered
coverage of showers and storms expected by the end of the week and
weekend. Along with the ridge, high temperatures will once again
soar into the mid to upper 90s and may even approach 100 in a few
areas. Lows overnight will not provide much relief, remaining in
the mid to upper 70s.
&&
.AVIATION...
(00Z TAFS)
Issued at 701 PM EDT Sun Jun 30 2024
Scattered showers and thunderstorms potentially affecting all
terminals will continue through the evening. Light to calm winds
can be expected during the overnight hours, and the potential for
patchy fog may develop around the TLH, ABY, and VLD terminals.
Showers and thunderstorms pick up yet again tomorrow, with some
storms possibly strong with gusty winds and frequent lightning.
Heavy rain could bring down vsbys at some sites. Winds will be
northerly during the morning hours, then vary during the rest of
the TAF period due to scattered thunderstorms.
&&
.MARINE...
Issued at 252 PM EDT Sun Jun 30 2024
Southwesterly flow around 10 knots and seas around 3 to 4 feet will
prevail until a weak frontal boundary pushes into the Gulf late
Monday and winds become light and variable in its wake. Scattered
showers and storms are expected through the weekend and early next
week with activity generally greatest in the overnight and early
morning hours as the diurnal land breeze circulation is at its
peak.
&&
.FIRE WEATHER...
Issued at 252 PM EDT Sun Jun 30 2024
No fire weather concerns are expected the next few days as
dispersions are expected to be fair to good across the region.
Scattered to numerous showers and thunderstorms are possible the
next few days. Gusty and erratic winds and heavy downpours are
possible within any of the storms. Otherwise, temperatures will
climb into the middle 90s with heat indices pushing 105 to 108 the
next couple of days.
&&
.HYDROLOGY...
Issued at 252 PM EDT Sun Jun 30 2024
A Flood Watch was issued for the Florida Big Bend and portions of
southwest Georgia for later this afternoon into Monday evening.
Widespread rainfall amounts of 1" to 3" are possible the next couple
of days, so widespread flooding or river flooding is not expected.
However, abundant moisture combined with an inverted trough and a
cold front nearing the region means there is the potential for a few
localized areas of 3"+ of rain in a short amount of time, similar to
what we experienced in Gadsden/Leon and Houston Counties Saturday
evening. Recent HREF and ECAM guidance shows non-zero probabilities
of 5"+ over the next 24 to 36 hours. This will likely lead to
localized flash flooding, especially in poor drainage and urban
environments due to extremely efficient rain processes and high
rainfall rates expected. It's also worth noting that there will be a
lull in the activity tonight into early tomorrow with additional
showers and storms expected later Monday morning that will last
through Monday afternoon and into the evening.
Additional afternoon showers and storms are possible each afternoon
leading up to the 4th of July and may bring the chance of very
localized nuisance flooding underneath any of the stronger storms.
No river flooding is anticipated for the next several days.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 77 92 76 91 / 70 70 40 70
Panama City 78 90 78 89 / 50 70 30 50
Dothan 76 95 74 90 / 50 50 30 60
Albany 75 94 74 88 / 50 60 50 60
Valdosta 75 93 74 91 / 50 70 50 70
Cross City 75 91 75 92 / 50 70 40 70
Apalachicola 79 89 79 88 / 60 70 30 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday evening for FLZ015>019-026>029-034-
115-118-127-128-134.
High Rip Current Risk through late Tuesday night for FLZ108-112-
114-115.
GA...Flood Watch through Monday evening for GAZ143>148-155>161.
AL...None.
GM...None.
&&
NEAR TERM...Reese
SHORT TERM...Merrifield
LONG TERM....Merrifield
AVIATION...Montgomery
MARINE...Merrifield
FIRE WEATHER...Reese
HYDROLOGY...ReeseIn the hours before
Special weather statement, Jun 30, 6:10 PM EDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
610 PM EDT Sun Jun 30 2024
FLZ019-302245-
Madison FL-
610 PM EDT Sun Jun 30 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MADISON COUNTY
THROUGH 645 PM EDT...
At 610 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Madison, moving west at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greenville, Moseley Hall, Eridu, Ebb, and Sirmans.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3030 8381 3032 8381 3032 8379 3035 8381
3038 8381 3039 8379 3038 8378 3038 8376
3042 8374 3043 8372 3049 8373 3048 8351
3030 8349
TIME...MOT...LOC 2210Z 085DEG 12KT 3039 8359
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jun 30, 6:50 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
650 PM EDT Sun Jun 30 2024
GAZ157-158-302330-
Grady GA-Thomas GA-
650 PM EDT Sun Jun 30 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN GRADY AND NORTHWESTERN
THOMAS COUNTIES THROUGH 730 PM EDT...
At 650 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ochlocknee, or 7 miles northwest of Thomasville, moving south at 20
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Thomasville, Cairo, Ochlocknee, Akridge, Grady Co A/p, Dawesville,
Pine Park, Newark, and Pasco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3099 8418 3104 8398 3078 8385 3075 8417
TIME...MOT...LOC 2250Z 344DEG 15KT 3093 8406
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jun 30, 7:54 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
654 PM CDT Sun Jun 30 2024
ALZ068-FLZ007-009-010030-
Geneva AL-Holmes FL-North Walton FL-
654 PM CDT Sun Jun 30 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN GENEVA...
NORTHWESTERN WALTON AND WESTERN HOLMES COUNTIES THROUGH 730 PM CDT...
At 654 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles west of Lockhart to near Laurel Hill
to 6 miles east of Florala. Movement was south at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Union, Liberty, Paxton,
Gordon, Pond Creek, Oakwood Hills, Cluster Springs, Fox Hill, Gaskin,
Leonia, Sand Hill, Alpine Heights, Darlington, Glendale, Lakewood,
Pleasant Hill, Center Ridge, and Flowersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8639 3099 8619 3104 8619 3104 8601
3073 8598 3074 8639
TIME...MOT...LOC 2354Z 357DEG 12KT 3109 8659 3099 8642 3099 8622
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYSpecial weather statement, Jun 30, 8:17 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
717 PM CDT Sun Jun 30 2024
FLZ010-011-010100-
Jackson FL-Washington FL-
717 PM CDT Sun Jun 30 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN JACKSON AND NORTHEASTERN
WASHINGTON COUNTIES THROUGH 800 PM CDT...
At 716 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Graceville, moving south at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chipley, Marianna, Bradford, Cottondale, Alford, Wausau, Richter
Crossroads, Jacob City, Chipley Municipal Airport, Orange Hill,
Kynesville, Ridgetop, Steele City, Gilberts Mill, Round Lake,
Cottondale Airport, Jacobs, Bahoma, Sunny Hills, and Compass Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3094 8552 3092 8520 3057 8523 3057 8549
3058 8561
TIME...MOT...LOC 0016Z 358DEG 19KT 3086 8541
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jun 30, 8:24 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
724 PM CDT Sun Jun 30 2024
FLZ007>010-108-010100-
Central Walton FL-Holmes FL-South Walton FL-North Walton FL-
Washington FL-
724 PM CDT Sun Jun 30 2024
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL WALTON...SOUTHWESTERN
HOLMES AND WEST CENTRAL WASHINGTON COUNTIES THROUGH 800 PM CDT...
At 724 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles southeast of Laurel Hill to 8 miles
north of De Funiak Springs. Movement was southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Union, Liberty, Live Oak,
Freeport, Ponce De Leon, Pond Creek, Oakwood Hills, Cluster Springs,
Alpine Heights, Arrant Settlement, De Funiak Spring Airport, Rock
Hill, Glendale, Millers Ferry, Pleasant Ridge, Center Ridge, Knox
Hill, and Hickory Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3086 8639 3091 8604 3090 8594 3055 8582
3051 8639
TIME...MOT...LOC 0024Z 336DEG 18KT 3081 8633 3084 8609
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYSpecial weather statement, Jun 30, 8:38 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
738 PM CDT Sun Jun 30 2024
FLZ008>011-010100-
Central Walton FL-Holmes FL-Jackson FL-Washington FL-
738 PM CDT Sun Jun 30 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL JACKSON...EASTERN
WALTON...CENTRAL HOLMES AND NORTHEASTERN WASHINGTON COUNTIES THROUGH
800 PM CDT...
At 737 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bonifay, moving south at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vernon, Bonifay, Chipley, Caryville, Wausau, Westville, Hinsons
Crossroads, Brock Crossroad, Holmes County Airport, Whitehead
Crossroads, Cerrogordo, Gritney, Five Points, Hulaw, Hickory Hill,
Izagora, Smyrna, Spring Hollow, Baker Settlement, and Poplar Head.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3090 8595 3095 8552 3057 8559 3060 8584
3068 8587 3070 8586 3070 8588
TIME...MOT...LOC 0037Z 354DEG 17KT 3087 8568
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:28 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Cook, Lowndes | 47 min |
| Jun 30, 9:35 PM EDT | Flash Flood Warning | TAE | Berrien, Lanier | 2 hr |
| Jun 30, 11:01 PM EDT | Areal Flood Advisory | TAE | Brooks, Colquitt, Cook, Tift | 119 min |
| Jul 1, 12:26 AM EDT | Special Weather Statement | TAE | Ben Hill, Irwin | 49 min |
| Jul 1, 1:56 AM EDT | Areal Flood Advisory | TAE | Ben Hill, Irwin, Turner | 2 hr |
| Jul 1, 2:34 AM EDT | Heat Advisory | TAE | Baker, Calhoun, Clay, Decatur, Dougherty, Early and 9 more | 17 hr |
| Jul 1, 2:09 PM EDT | Special Weather Statement | TAE | Miller | 51 min |
| Jul 1, 6:10 PM EDT | Special Weather Statement | TAE | Quitman | 20 min |
| Jul 1, 6:58 PM EDT | Areal Flood Advisory | TAE | Lowndes | 62 min |
Nearby
Flash Flood Warnings in Georgia, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.